Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Nov 24, 2010, 3:21 PM CST for 4 counties in Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2010, 3:21 PM CST (21:21 UTC)
- Expired
- Nov 24, 2010, 3:45 PM CST
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:28 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
892
WFUS53 KSGF 242121
TORSGF
MOC039-085-167-185-242145-
/O.NEW.KSGF.TO.W.0047.101124T2121Z-101124T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CST WED NOV 24 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CEDAR COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN POLK COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 345 PM CST.
* AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 4 MILES NORTH OF ARNICA...OR 8 MILES NORTHEAST OF
STOCKTON...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE ARNICA...CAPLINGER MILLS...COLLINS...
CROSS TIMBERS...ELKTON...FLEMINGTON...GERSTER...HERMITAGE...
HUMANSVILLE...NEMO...PRESTON...QUINCY...WEAUBLEAU AND WHEATLAND.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3806 9323 3790 9318 3789 9319 3770 9373
3784 9386 3807 9349
TIME...MOT...LOC 2121Z 235DEG 41KT 3782 9369
$$
LINDENBERG1 follow-up statement
334
WWUS53 KSGF 242138
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CST WED NOV 24 2010
MOC039-167-185-242147-
/O.CAN.KSGF.TO.W.0047.000000T0000Z-101124T2145Z/
POLK MO-CEDAR MO-ST. CLAIR MO-
338 PM CST WED NOV 24 2010
...THE TORNADO WARNING FOR SOUTHEASTERN ST. CLAIR...EAST CENTRAL
CEDAR AND NORTHWESTERN POLK COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3806 9323 3790 9318 3789 9320 3781 9356
3781 9357 3786 9359 3791 9358 3792 9352
3803 9352 3807 9349
TIME...MOT...LOC 2137Z 235DEG 41KT 3792 9350
$$
MOC085-242145-
/O.CON.KSGF.TO.W.0047.000000T0000Z-101124T2145Z/
HICKORY MO-
338 PM CST WED NOV 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR HICKORY
COUNTY...
AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR WEAUBLEAU...OR 11 MILES WEST OF HERMITAGE...
MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
HERMITAGE BY 345 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3806 9323 3790 9318 3789 9320 3781 9356
3781 9357 3786 9359 3791 9358 3792 9352
3803 9352 3807 9349
TIME...MOT...LOC 2137Z 235DEG 41KT 3792 9350
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 24, 11:10 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Nov 24, 11:10 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1110 AM CST WED NOV 24 2010 ...UPDATE TO AVIATION... .DISCUSSION... A VERY ACTIVE 48 HOURS IS ON TAP AS A STRONG STORM SYSTEM TRACKS ACROSS THE CENTRAL UNITED STATES. WE ARE GOING TO SEE ALL FOUR SEASONS OF WEATHER THE NEXT FEW DAYS STARTING WITH A THREAT FOR SEVERE STORMS LATER TODAY AND TONIGHT. WINTRY PRECIPITATION THEN CONTINUES TO BE A BIG CONCERN FROM LATER TONIGHT INTO THANKSGIVING AS A PASSING ARCTIC COLD FRONT USHERS A MUCH COLDER AIRMASS INTO THE REGION. CURRENTLY...WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL CLOSED LOW DROPPING SOUTHEAST ACROSS WESTERN MONTANA. AT THE SURFACE...A WARM FRONT HAS NOW BEGUN TO SURGE NORTH ACROSS THE RED RIVER...WITH SURFACE DEW POINTS IN THE MIDDLE AND UPPER 60S ACROSS THE EASTERN HALF OF TEXAS. THIS FRONT IS SURGING NORTH IN RESPONSE TO CYCLOGENESIS THAT HAS COMMENCED ACROSS THE CENTRAL HIGH PLAINS...WITH IMPRESSIVE PRESSURE FALLS NOTED IN THE CORN BELT. MOISTURE ADVECTION IS ALREADY WELL UNDERWAY ABOVE THE SURFACE THANKS TO A LOW LEVEL JET. THE MOISTURE ADVECTION/ISENTROPIC UPGLIDE HAS BEEN RESPONSIBLE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVERNIGHT. A FEW OF THE STORMS HAVE PRODUCED PEA SIZED HAIL. SHORT RANGE MODEL GUIDANCE INDICATES THAT THE MAIN AREA OF MOISTURE TRANSPORT/ISENTROPIC UPGLIDE WILL QUICKLY SHIFT NORTHEAST OF THE AREA THIS MORNING. MAY SEE A FEW SECONDARY AREAS WORK UP INTO SOUTH CENTRAL MISSOURI FROM ARKANSAS LATER THIS MORNING AND THIS AFTERNOON. OTHER THAN THAT...DO NOT SEE ANY REAL ORGANIZED AREAS OF PRECIPITATION FROM LATER THIS MORNING INTO AT LEAST MID AFTERNOON. WILL STILL KEEP CHANCE POPS GOING IN CASE A LOCALIZED LOW LEVEL JETLET CAN PUSH UP SHOWERS OR STORMS. MEANWHILE...MASSIVE CHANGES IN THE LOW LEVEL AIRMASS WILL TAKE PLACE AS THAT WARM FRONT QUICKLY SURGES NORTH OF THE AREA. SEE NO REASON WHY DEW POINTS WILL NOT MAKE IT INTO THE LOWER 60S...WITH MID 60S NOT OUT OF THE QUESTION ACROSS SOUTHERN MISSOURI. THIS QUICK MODIFICATION TO THE LOW LEVEL AIRMASS WILL SET THE STAGE FOR WHAT COULD BE AN ACTIVE SEVERE WEATHER PERIOD. EVEN THOUGH LITTLE IN THE WAY OF SUN IS EXPECTED TODAY...WARM ADVECTION SHOULD BOOST TEMPERATURES INTO THE MIDDLE AND PERHAPS UPPER 60S ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON. THIS WOULD RESULT IN MLCAPES IN THE 700 TO 1200 J/KG RANGE...OR EVEN HIGHER IF MID 60 DEW POINTS CAN MAKE IT IN HERE. THE BIG QUESTION THEN BECOMES CONVECTIVE TRIGGERS. AS THAT SURFACE LOW PULLS EAST ALONG THE INTERSTATE 70 CORRIDOR...A POWERFUL COLD FRONT WILL BEGIN TO ACCELERATE SOUTHEAST. BEFORE THAT HAPPENS...SHORT RANGE MODELS CONTINUE TO HINT AT A BAND OF INCREASED MOISTURE CONVERGENCE NEAR THE INTERSTATE 44 CORRIDOR FROM NORTHEAST OKLAHOMA INTO FAR SOUTHWEST MISSOURI. IF THIS FEATURE MATERIALIZES...THIS COULD PROVIDE A TRIGGER FOR STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. GIVEN THE EXTREME SHEAR AND EXPECTED STORM MOTIONS...ANY STORMS THAT DEVELOPED ON THIS FEATURE WOULD LIKELY BE SUPERCELLS. OTHER INITIATION WILL LIKELY TAKE PLACE ALONG THAT ADVANCING COLD FRONT. IF STORMS CAN GET GOING EARLY ENOUGH ALONG THE FRONT...SUPERCELLS MAY ALSO BE FAVORED AS STORM MOTIONS WOULD TEND TO KEEP THE FRONT FROM UNDERCUTTING THEM. ONCE THE FRONT BEGINS TO FURTHER ACCELERATE...CONVECTIVE MODE SHOULD QUICKLY BECOME LINEAR...WITH STORMS SWEEPING ACROSS THE OZARKS IN QUICK FASHION. GIVEN A STRONGLY VEERED LOW LEVEL JET...LARGE TURNING HODOGRAPHS WILL YIELD A TORNADO THREAT...ESPECIALLY WITH ANY SUPERCELLS. DAMAGING WINDS AND HAIL WILL ALSO BE THREATS...WITH HAIL MAINLY CONFINED TO SUPERCELLS. ON THE HEELS OF THE SEVERE STORM POTENTIAL WILL BE A QUICK INFILTRATION OF ARCTIC AIR. IT IS QUITE POSSIBLE THAT WHILE CONVECTION REMAINS A CONCERN ACROSS SOUTHERN MISSOURI LATE TONIGHT...LEFT OVER PRECIPITATION MAY BE TRANSITIONING TO A FROZEN VARIETY ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI. WITH CURRENT TEMPERATURES IN THE NORTHERN HIGH PLAINS IN THE SINGLE DIGITS BELOW ZERO...SEE NO REASON WHY TEMPERATURES WILL NOT QUICKLY PLUMMET BELOW FREEZING BEHIND THE PASSING FRONT. BELOW FREEZING TEMPERATURES WILL LIKELY MAKE IT TO THE INTERSTATE 44 CORRIDOR BY SUNRISE. MAY THEREFORE SEE A QUICK TRANSITION TO FREEZING RAIN OR PERHAPS SLEET LATE TONIGHT AND THANKSGIVING MORNING. WHAT IS OF GREATER CONCERN IS WHAT HAPPENS DURING THE DAY ON THANKSGIVING. ALTHOUGH THE SURFACE FRONT WILL HAVE CROSSED INTO ARKANSAS SHORTLY AFTER SUNRISE...A MID LEVEL FRONTOGENETIC ZONE WILL HAVE YET TO CLEAR THE AREA. IN ADDITION...THE SYNOPTIC SETUP WILL FAVOR INCREASING LIFT DUE TO FAVORABLE POSITIONING OF A STRONG UPPER LEVEL JET CORE AND APPROACHING TROUGH. AN INCREASE IN POST FRONTAL PRECIPITATION IS THEREFORE EXPECTED ON THANKSGIVING. WITH SURFACE TEMPERATURES PRETTY MUCH AT OR BELOW FREEZING AREA WIDE...FROZEN PRECIPITATION APPEARS LIKELY. THE TWO BIGGEST QUESTIONS ARE THE DEPTH OF THE SUB FREEZING LAYER...AND WHERE THE BACK EDGE OF THE PRECIPITATION WILL BE. CURRENT THINKING IS THE BACK EDGE OF THE DEVELOPING PRECIPITATION WILL BE RIGHT AROUND THE INTERSTATE 44 CORRIDOR. AS FOR THE SUBFREEZING LAYER...HAVE GONE THE SLIGHTLY SHALLOWER ROUTE FOR NOW WHICH WOULD FAVOR FREEZING RAIN...AND PERHAPS SLEET NEAR THE BACK EDGE OF THE PRECIPITATION. IF WE CAN GET SOME MORE DEPTH...SLEET AND/OR SNOW WOULD BE MORE FAVORED. 00 AND 12Z UPSTREAM RAOBS WILL BE A VERY VALUABLE COMMODITY IN ASSESSING THIS INCOMING AIRMASS AS MODEL RESOLUTION TYPICALLY RESULTS IN POOR HANDLING OF ARCTIC AIRMASSES. WITH ALL OF THAT SAID...HAVE INCREASED ICE ACCUMULATIONS...ESPECIALLY SOUTH OF INTERSTATE 44 WHERE THERE IS A BETTER SHOT AT POST FRONTAL PRECIPITATION. GENERALLY WENT WITH TRACE AMOUNTS NORTH OF THE PLATEAU...RANGING TO GREATER THAN A TENTH OF AN INCH FROM BRANSON TO WEST PLAINS TO SALEM. WITH GROUND TEMPERATURES SO WARM...ICE ACCUMULATION WOULD MAINLY BE CONFINED TO ELEVATED OBJECTS...AS WELL AS BRIDGES AND OVERPASSES. ANY LEFTOVER PRECIPITATION SHOULD QUICKLY CLEAR SOUTH CENTRAL MISSOURI THANKSGIVING EVENING. AS FOR TEMPERATURES...RAW MODEL TEMPERATURES WERE PREFERRED FOR THANKSGIVING AS MOS JUST DOES NOT PERFORM WELL IN THESE SITUATIONS. UNDERCUT ALL GUIDANCE THURSDAY NIGHT AS SURFACE HIGH PRESSURE SLIDES TO OUR WEST. ONE OTHER THING TO MENTION HERE WILL BE WIND CHILLS. A BRISK AND GUSTY NORTH WIND WILL DROP WIND CHILLS INTO THE UPPER SINGLE DIGITS AND LOWER TEENS FROM LATE WEDNESDAY NIGHT INTO THANKSGIVING. A WARMING TREND IS STILL ON TAP FROM THIS WEEKEND INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS THEN CONTINUE TO ADVERTISE ANOTHER UPPER LEVEL TROUGH APPROACH THE REGION SOMETIME EARLY NEXT WEEK. HAVE MAINTAINED SLIGHT CHANCE TO CHANCE POPS FROM SUNDAY NIGHT INTO TUESDAY...WITH TIMING AND MOISTURE RETURN THE BIG QUESTIONS. SCHAUMANN && .AVIATION... FOR THE 18Z TAFS...ACTIVE WEATHER PERIOD THROUGH THE FORECAST EXPECTED. LOW LEVEL WIND SHEAR WILL BE ONGOING AT THE ONSET OF THE TAFS AT ALL 3 LOCATIONS WITH VERY STRONG LOW LEVEL FLOW IN ADVANCE OF THE NEXT STRONG COLD FRONT. LOW CEILINGS AND DENSE FOG HAVE DEVELOPED IN ADVANCE OF A NORTHWARD SURGING WARM FRONT THIS MORNING AND MAY PERSIST INTO THE MID AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEWEST MISSOURI LATE THIS AFTERNOON INTO THE EARLY EVENING AS THE COLD FRONT BEGINS TO PUSH SOUTHEAST INTO THE REGION. THE THUNDERSTORMS WILL THEN DEVELOP ALONG THE FRONT AND SHIFT EAST OVERNIGHT. A SHARP WINDSHIFT WILL OCCUR BEHIND THE FRONT WITH GUSTY NORTHWEST WINDS OVERNIGHT AND LIKELY IFR CEILINGS PERSISTING. ANOTHER WAVE IS EXPECTED TO DEVELOP ALONG THE FRONT THURSDAY MORNING WHICH WILL LIKELY BRING MORE PRECIPITATION ON THURSDAY AND COULD BE IN THE FORM OF FREEZING RAIN AS 850 FRONT WILL LAG BEHIND THE INITIALLY SHALLOW COLD AIR MASS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 24, 1:09 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 PM CST WED NOV 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 109 PM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF HALF DOLLARS. THE TORNADO RISK IS ELEVATED. THE NON THUNDERSTORM WIND RISK IS LIMITED. THE FREEZING RAIN RISK IS LIMITED. THE EXTREME COLD RISK IS LIMITED. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING ACROSS EASTERN KANSAS AND NORTHEASTERN OKLAHOMA THEN SPREAD TO THE NORTHEAST INTO THE AREA. THESE WILL HAVE THE POSSIBILITY OF DEVELOPING INTO SUPERCELLS DUE TO THE VERY STRONG WIND SHEAR ACROSS THE AREA. STORMS SHOULD THEN TRANSITION INTO A SQUALL LINE AS AN ARCTIC COLD FRONT ACCELERATES SOUTHEAST ACROSS THE OUTLOOK AREA. THE COMBINATION OF EXTREME WIND SHEAR AND MARGINAL INSTABILITY WILL RESULT IN A THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND ISOLATED TORNADOES ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. IN ADDITION...CURRENT INDICATIONS ARE THAT GREATER INSTABILITY MAY DEVELOP SOUTH AND WEST OF A FORT SCOTT KANSAS TO GREENFIELD TO CASSVILLE MISSOURI LINE. IF THIS INSTABILITY MATERIALIZES...THERE WILL BE AN ELEVATED THREAT FOR TORNADOES ACROSS THIS PORTION OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. IN ADDITION...HAIL TO THE SIZE OF HALF DOLLARS OR LARGER WOULD ALSO BE POSSIBLE. AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED... WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA FROM MID EVENING INTO THE OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, Nov 24, 2:59 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 PM CST WED NOV 24 2010 KSZ097-MOZ066-077-242130- CRAWFORD KS-BARTON MO-VERNON MO- 259 PM CST WED NOV 24 2010 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CRAWFORD...NORTHWESTERN BARTON AND SOUTHERN VERNON COUNTIES UNTIL 330 PM CST... AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIRARD...MOVING NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CROWEBURG...MULBERRY AND ENGLEVALE BY 305 PM CST. ARCADIA AND BURGESS BY 310 PM CST. OSKALOOSA AND HANNON BY 315 PM CST. BRONAUGH AND VERDELLA BY 320 PM CST. MOUNDVILLE BY 325 PM CST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:40 PM CST | Tornado Warning | SGF | Barton, Cedar, St. Clair, Vernon | 35 min |
| Nov 24, 3:45 PM CST | Tornado Warning | SGF | Benton, Camden, Hickory | 45 min |
| Nov 24, 4:13 PM CST | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Nov 24, 4:13 PM CST | Tornado Warning | SGF | Cedar, Hickory, Polk, St. Clair | 47 min |
| Nov 24, 4:57 PM CST | Tornado Warning | SGF | Benton, Camden, Hickory | 33 min |
| Nov 24, 5:32 PM CST | Flash Flood Warning | SGF | Benton, Camden, Hickory | 4 hr |
| Nov 24, 5:33 PM CST | Tornado Warning | SGF | Camden, Dallas, Hickory | 42 min |
| Nov 24, 5:35 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 25 min |
| Nov 24, 5:41 PM CST | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Nov 24, 5:53 PM CST | Tornado Warning | SGF | Cedar, Hickory, Polk | 37 min |
| Nov 24, 5:56 PM CST | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton | 49 min |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.